Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What could be the cause of sudden increase in BP with severe headache and ringing in the ears ?

last week my blood pressure went up to 220/110 and my pulse was95. A severe headache developed, and a strange feeling of not being here with ringing in my ears. I have been under enormous stress. I am a 68 year old woman. I did have my blood taken, and a stool sample as I had severe pain in my left side with bad diarreha for 5 days. It is difficult not knowing what is happening. Was I near a stroke? What is happening to me please.
Asked On : Mon, 13 Feb 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Hi welcome to HCM. You are 68 years of age and you say last week your blood pressure went up to 220/110 with a pulse rate of 95/mt, ringing in ears, and severe headache. You are also under tremendous stress and had an episode of stomach infection.

I think the stress of the infection, along with mental stress(mainly the latter), has led to the rise in blood pressure(I am presuming you are already a hypertensive). Whether You were near a stroke--probably not, but if you had allowed the blood pressure to remain at that level for a period, You could have developed one. I think you need to manage your stress(counseling, exercise, meditation), monitor your blood pressure frequently to keep it under control, come to optimal body weight,go on a lacto-vegetarian diet with plenty of fruits, vegetables and salads, and stop smoking and alcohol intake (if indicated).But please relax, nothing serious has happened that cannot be corrected.
Answered: Mon, 13 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor